Alert archive / Minnesota / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 162, NWS Twin Cities, MN

May 30, 20226 counties in Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at May 30, 2022, 4:14 AM CDT for 6 counties in Minnesota. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2022, 4:14 AM CDT (09:14 UTC)
Expired
May 30, 2022, 5:00 AM CDT
In force
46 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

Counties Benton County, MN, Kandiyohi County, MN, Meeker County, MN, Sherburne County, MN, Stearns County, MN, Wright County, MN

The radar

The Minneapolis radar (KMPX), 99 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 4:19 AM CDTTSTM WND DMGBelgrade, MNTREES DOWN AND LOSS OF POWER. TIME ESTIMATED BASED ON RADAR.
May 30, 4:30 AM CDTTSTM WND GST 651 Wsw Sauk Centre, MNMNDOT SENSOR ON I-94.
May 30, 4:50 AM CDTTSTM WND GST 601 Nne Rice, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 12:03 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2022-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1127 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2022-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1127 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1603 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.3
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted.

462 
WUUS53 KMPX 300914
SVRMPX
MNC009-067-093-141-145-171-301000-
/O.NEW.KMPX.SV.W.0162.220530T0914Z-220530T1000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
414 AM CDT Mon May 30 2022

The National Weather Service in the Twin Cities has issued a

* Severe Thunderstorm Warning for...
  Northwestern Wright County in central Minnesota...
  Meeker County in central Minnesota...
  Southern Benton County in central Minnesota...
  Northwestern Sherburne County in central Minnesota...
  Stearns County in central Minnesota...
  Northeastern Kandiyohi County in central Minnesota...

* Until 500 AM CDT.

* At 414 AM CDT, severe thunderstorms were located along a line
  extending from 8 miles west of Brooten to near Dassel, moving
  northeast at 65 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Severe thunderstorms will be near...
  Cokato and Dassel around 420 AM CDT.
  Annandale around 430 AM CDT.

Other locations in the path of these severe thunderstorms include
Sauk Centre, Clearwater, Becker and Clear Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4554 9372 4498 9429 4498 9435 4541 9524
      4542 9513 4578 9514 4578 9430 4582 9435
TIME...MOT...LOC 0914Z 218DEG 56KT 4551 9529 4507 9435 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

NDC
1 follow-up statement
614 
WWUS53 KMPX 300933
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
433 AM CDT Mon May 30 2022

MNC067-093-300943-
/O.CAN.KMPX.SV.W.0162.000000T0000Z-220530T1000Z/
Meeker MN-Kandiyohi MN-
433 AM CDT Mon May 30 2022

...THE SEVERE THUNDERSTORM WARNING FOR MEEKER AND NORTHEASTERN
KANDIYOHI COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
central and west central Minnesota.

LAT...LON 4525 9401 4531 9435 4554 9513 4578 9514
      4578 9430 4582 9435 4554 9372
TIME...MOT...LOC 0933Z 270DEG 56KT 4570 9508 4526 9414 

$$

MNC009-141-145-171-301000-
/O.CON.KMPX.SV.W.0162.000000T0000Z-220530T1000Z/
Wright MN-Benton MN-Sherburne MN-Stearns MN-
433 AM CDT Mon May 30 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR NORTHWESTERN WRIGHT...SOUTHERN BENTON...NORTHWESTERN SHERBURNE
AND STEARNS COUNTIES...

At 433 AM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Sauk Centre to Annandale, moving east
at 65 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
  Annandale, Freeport, St. Anthony, Albany, Avon, Holdingford, 
  Collegeville, Sartell and Rice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4525 9401 4531 9435 4554 9513 4578 9514
      4578 9430 4582 9435 4554 9372
TIME...MOT...LOC 0933Z 270DEG 56KT 4570 9508 4526 9414 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

NDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 12:35 AM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, May 30, 12:35 AM CDT, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1235 AM CDT Mon May 30 2022

.UPDATE...
Issued at 1126 PM CDT Sun May 29 2022

Updated to include 06z aviation discussion below.

&&

.DISCUSSION...(This evening through Sunday)
Issued at 317 PM CDT Sun May 29 2022

KEY MESSAGES:

...TORNADO OUTBREAK POSSIBLE MONDAY AFTERNOON IN WESTERN MINNESOTA...

- Multiple rounds of severe weather possible this evening into
Monday morning. Strong winds and large hail will be the main
threats, with a small tornado risk existing when storms first
develop early in the evening.

- Tornado outbreak possible Monday afternoon in western MN. Line of
strong to severe storms likely to impact eastern MN into western WI
late Monday afternoon through the evening.

- Much quieter with near normal temperatures Tuesday through next
weekend.

Today through Monday morning... The atmosphere has been quickly
recharging in the wake of this mornings activity, with SPC
mesoanalysis already showing 2000-4000 j/kg of MUCAPE along the
MN/Dakotas border, though this is strongly capped. The big question
this period is when do we start tapping into that instability.
Between the cold front over eastern SD, multiple shortwaves rippling
through the southwesterly jet streak overhead, and a strengthening
LLJ, we'll have ample potential sources to get storms, but there's
still a good deal of spread on where storms may develop this
evening. However, once storms do get going, we may not get much of a
rest in the MPX area until mid-Monday morning. Given the instability
(2000-3000 j/kg of muCAPE), strong shear (50 kts of 0-6km shear),
and steep mid-level lapse rates, the risk for organized severe
storms, including supercells exists. Another complicating factor is
that we'll likely see storms develop this evening on the western
edge of the LLJ over MN, but we also have the possibility of seeing
an MCS come out of Nebraska and head into western MN. So there's
potential for a rather busy 12 hours, if we can force storms through
the capping.

Monday... Confidence continues to increase in a severe weather
outbreak in MN for Memorial Day, with a tornado outbreak possible in
western MN, where the SPC upgraded the Day 2 convective outlook to a
Moderate risk. We look to have two zones of concern for severe
weather. One in western MN closer to the surface low that will be
deepening as it lifts north across eastern SD. The other risk area
will be from roughly a New Ulm to Little Falls line into western WI,
where a line of thunderstorms look likely to develop between 5pm and
7pm.

For western MN, an environment ripe for supercells looks to exist by
the early afternoon. HREF shows several strong, long track Updraft
Helicity tracks across the eastern Dakotas/western MN, indicative of
a risk for long track supercells. The main uncertainty for western
MN is the forcing looks to result in widespread thunderstorm
development, which means lots of cell mergers and other interactions
going on that could be either destructive or constructive, but
that's something we won't get a handle on until we're basically into
the warning phase. As SPC mentions in their Day 2 convective
outlook, the synoptic environment in place will be one favorable for
the development of some potentially destructive and long track
tornadoes depending on how cell interactions and the such work out.

For eastern MN, the CAMs are all in pretty good agreement with a
line of storms developing along an advancing cold front between 5
and 7 pm. The instability/shear parameter space for this area will
also favor supercells. However, the CAMs are showing the primary
storm mode for eastern MN being linear, so the tornado threat does
not look as great as in western MN, but is still present for any
storms we see along the line, along with the attendant risk for
strong winds and large hail. These storms will be on a weakening
trend as they move into western WI and encounter an environment with
less instability.

From the flooding perspective. We'll see heavy rain within
individual cells, but we don't look to have training cells, with
storms being progressive enough to keep any sort of flooding threat
to isolated at best.

Tuesday through next weekend... The h5 low that will help drive our
severe threat Memorial Day will continue north into Canada on
Tuesday, where it will merge with another h5 low coming out of
northwest Canada. The combined h5 low that will result from this
merger will then stay more or less stationary over northern Manitoba
and northwest Ontario all the way into the weekend. This will result
in a seasonably strong zonal flow across the north central CONUS
from Tuesday into the weekend. The most notable element of this
pattern shift will be to one with much more comfortable
temperatures, with lows in the 40s/50s and highs in the 60s/70s
everyday. For precip chances, Tuesday the best chance for precip
looks to be over MN, where a cold mid-level trough will exist,
allowing for the possibility of some diurnally driven showers. By
the afternoon, the cold front and its associated severe threat will
be well east of the MPX area. The next chance will come Thursday
night as a weak cold front passes through the upper MS Valley.
Moisture will be lacking, but the ECMWF/GFS show some light QPF
working across the area with the boundary. After that, the next
precip chances come on the weekend as a boundary looks to get hung
up near southern MN, with the ECMWF/GFS showing the potential for an
overrunning precip event to develop, but there's still quite a bit
of spread on this potential.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1126 PM CDT Sun May 29 2022

Very complicated forecast over the next 24+ hrs due to
placement/timing of convection. Essentially, confidence is high on
the broad scale that CB/TS will impact the terminals during this
duration, it's a matter of specifically where/when. One round looks
to occur overnight through daybreak Monday morning but of a more
hit-and-miss variety with only loose thunderstorm organization.
After a lull late morning thru early afternoon, more organized
convection is expected in western MN which will progress eastward
late Monday afternoon through Monday evening. Have highlighted via
TEMPOs in the first half of the TAFs when CB/TS may occur but
confidence is not great at all. Confidence higher in the better
organized convection of Monday evening. Winds to remain generally SE
in the 15G30kt range, with winds stronger and more erratic in
thunderstorms.

KMSP...Have highlighted 2 main periods of TSRA over the next 30
hours: one being the 08z-11z timeframe and the other being 23z-03z
Monday evening. Timing can easily shift at least a couple hours
either way but given the timing issues the short-term models have
been having, the highlighted times look to be the best that can be
hammered out at this point. MVFR conditions likely with any TS, with
IFR visibility possible in downpours. Mostly cloudy skies with
multiple cloud layers expected throughout this duration. LLWS issues
likely overnight thru daybreak with strong nocturnal low level
jetting, but this could be interrupted if thunderstorms develop
over/near MSP and developing once again Monday night thru Tuesday
morning.

/OUTLOOK FOR KMSP/
Tue...Chance MVFR/-SHRA. Wind W 10-15G25 bcmg NW.
Wed...VFR. Wind NW 10 kts.
Thu...VFR. Wind W 10-15 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.
&&

UPDATE...JPC
DISCUSSION...MPG
AVIATION...JPC
Hazardous weather outlook, May 29, 10:37 PM CDT, 5 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
1037 PM CDT Sun May 29 2022

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
302300-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
1037 PM CDT Sun May 29 2022

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Tonight.

Storms are expected to develop overnight tonight, with chances
lasting through sunrise Monday morning. Some of the these storms
may be severe, with the main hazards being large hail up to
baseball size and wind gusts in excess of 60 mph, though a few
tornadoes will be possible as well. The risk for severe weather
will be greatest across central through southern Minnesota with a
lesser risk into western Wisconsin.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

An outbreak of severe thunderstorms, including the potential for
multiple strong tornadoes, is possible late Monday afternoon
through Monday evening across Minnesota, particularly western
Minnesota. Additional hazards include large hail up to golf ball
size and wind gusts in excess of 70 mph. Locally heavy rainfall
and flooding are also possible.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will likely be needed this evening
through the overnight hours and again Monday afternoon and
evening.

In the hours before

Special weather statement, May 30, 1:07 AM CDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
107 AM CDT Mon May 30 2022

MNZ047-055-056-300630-
Chippewa MN-Stevens MN-Swift MN-
107 AM CDT Mon May 30 2022

...A strong thunderstorm will impact portions of northwestern
Chippewa, southeastern Stevens and western Swift Counties through 130
AM CDT...

At 106 AM CDT, Doppler radar was tracking a strong thunderstorm near
Appleton, or 20 miles northwest of Montevideo, moving north at 40
mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Lake Oliver around 120 AM CDT.

This includes the following highways...
 U.S. Highway 12 between mile markers 19 and 38.
 U.S. Highway 59 between mile markers 136 and 158.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
west central Minnesota.

&&

LAT...LON 4550 9606 4546 9575 4541 9574 4541 9563
      4507 9578 4511 9599 4516 9605 4518 9610
TIME...MOT...LOC 0606Z 197DEG 34KT 4520 9595

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

NDC
Special weather statement, May 30, 1:33 AM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
133 AM CDT Mon May 30 2022

MNZ048-055-057-300700-
Kandiyohi MN-Pope MN-Swift MN-
133 AM CDT Mon May 30 2022

...A strong thunderstorm will impact portions of southeastern Pope,
eastern Swift and northwestern Kandiyohi Counties through 200 AM
CDT...

At 133 AM CDT, Doppler radar was tracking a strong thunderstorm over
Murdock, or 18 miles west of Willmar, moving north at 40 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern Pope,
eastern Swift and northwestern Kandiyohi Counties, including the
following locations... Sunburg, De Graff and Swift Falls.

This includes U.S. Highway 12 between mile markers 49 and 64.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
central and west central Minnesota.

&&

LAT...LON 4548 9543 4540 9510 4513 9524 4515 9525
      4515 9551 4516 9555
TIME...MOT...LOC 0633Z 197DEG 34KT 4520 9540

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

NDC
Special weather statement, May 30, 2:52 AM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
252 AM CDT Mon May 30 2022

MNZ043>045-049-050-300815-
Benton MN-Mille Lacs MN-Morrison MN-Stearns MN-Kanabec MN-
252 AM CDT Mon May 30 2022

...Strong thunderstorms will impact portions of northwestern Kanabec,
Mille Lacs, northern Benton, north central Stearns and southeastern
Morrison Counties through 315 AM CDT...

At 252 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rice to Milaca. Movement was northeast at
45 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Milaca, Foreston and Bock around 255 AM CDT.
  Ogilvie around 305 AM CDT.

Other locations in the path of these storms include Pierz and
Lastrup.

This includes the following highways...
 U.S. Highway 10 in Minnesota between mile markers 151 and 166.
 U.S. Highway 169 between mile markers 189 and 223.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
central and east central Minnesota.

&&

LAT...LON 4615 9343 4615 9310 4572 9355 4571 9446
      4616 9420 4617 9343
TIME...MOT...LOC 0752Z 208DEG 38KT 4576 9433 4577 9362

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

NDC
Local storm report, May 30, 3:22 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
322 AM CDT MON MAY 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     HAIL             1 S CARLOS              45.96N 95.29W
05/30/2022  E1.00 INCH       DOUGLAS            MN   TRAINED SPOTTER

&&

PEM
Local storm report, May 30, 3:45 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
345 AM CDT MON MAY 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 AM     TSTM WND GST     1 SSE NORTH REDWOOD     44.55N 95.08W
05/30/2022  E61 MPH          REDWOOD            MN   AWOS

&&

PEM
Special weather statement, May 30, 3:45 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
345 AM CDT Mon May 30 2022

MNZ055>058-065-300915-
Chippewa MN-Kandiyohi MN-Renville MN-Meeker MN-Swift MN-
345 AM CDT Mon May 30 2022

...Strong thunderstorms will impact portions of southwestern Meeker,
Chippewa, eastern Swift, Kandiyohi and Renville Counties through 415
AM CDT...

At 344 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Watson to 7 miles north of Morton.
Movement was northeast at 60 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Olivia and Bird Island around 350 AM CDT.
  Hector around 355 AM CDT.

Other locations in the path of these storms include Benson, Cosmos
and Murdock.

This includes the following highways...
 U.S. Highway 12 between mile markers 44 and 84.
 U.S. Highway 212 between mile markers 54 and 92.
 U.S. Highway 71 between mile markers 82 and 130.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
central, southwestern and west central Minnesota.

&&

LAT...LON 4507 9594 4541 9545 4541 9542 4498 9449
      4490 9450 4452 9494 4456 9505
TIME...MOT...LOC 0844Z 226DEG 54KT 4507 9582 4465 9495

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

NDC

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 12:31 AM CDTSpecial Weather StatementMPXLac qui Parle29 min
May 30, 12:43 AM CDTSevere Thunderstorm WarningMPXChippewa, Lac qui Parle, Swift32 min
May 30, 12:59 AM CDTSpecial Weather StatementMPXLac qui Parle31 min
May 30, 1:07 AM CDTSpecial Weather StatementMPXSwift23 min
May 30, 1:33 AM CDTSpecial Weather StatementMPXSwift27 min
May 30, 2:39 AM CDTSevere Thunderstorm WarningMPXDouglas, Pope, Todd36 min
May 30, 2:52 AM CDTSpecial Weather StatementMPXMille Lacs, Morrison23 min
May 30, 2:55 AM CDTSevere Thunderstorm WarningMPXKanabec, Mille Lacs50 min
May 30, 3:02 AM CDTSevere Thunderstorm Warning Considerable damage threatMPXBrown, Martin, Redwood, Watonwan, Yellow Medicine58 min
May 30, 3:27 AM CDTWind AdvisoryMPXBlue Earth, Brown, Faribault, Freeborn, Le Sueur, Martin and 6 more19 hr
May 30, 3:45 AM CDTSpecial Weather StatementMPXChippewa, Kandiyohi, Renville30 min
May 30, 3:52 AM CDTSevere Thunderstorm Warning Considerable damage threatMPXChippewa, Kandiyohi, Meeker, Pope, Renville, Stearns and 1 more23 min
May 30, 4:19 AM CDTSpecial Weather StatementMPXTodd26 min
May 30, 4:29 AM CDTSpecial Weather StatementMPXDouglas, Pope, Todd31 min
May 30, 4:37 AM CDTSevere Thunderstorm Warning Considerable damage threatMPXDouglas, Morrison, Todd38 min
May 30, 4:48 AM CDTSevere Thunderstorm Warning Considerable damage threatMPXBenton, Isanti, Kanabec, Mille Lacs, Morrison57 min
May 30, 5:06 AM CDTSpecial Weather StatementMPXBlue Earth, Le Sueur, Waseca24 min
May 30, 1:18 PM CDTSpecial Weather StatementMPXMeeker27 min
May 30, 2:24 PM CDTSpecial Weather StatementMPXBenton51 min
May 30, 3:00 PM CDTSevere Thunderstorm WarningMPXLac qui Parle, Yellow Medicine35 min
May 30, 3:29 PM CDTTornado WarningMPXLac qui Parle, Stevens, Swift31 min
May 30, 3:47 PM CDTTornado WarningMPXStevens, Swift28 min
May 30, 3:53 PM CDTSevere Thunderstorm WarningMPXDouglas37 min
May 30, 4:00 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXChippewa, Lac qui Parle, Yellow Medicine30 min
May 30, 4:05 PM CDTTornado WarningMPXDouglas, Pope40 min
May 30, 4:18 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXRedwood, Renville, Yellow Medicine42 min
May 30, 4:19 PM CDTTornado WarningMPXDouglas26 min
May 30, 4:22 PM CDTTornado WarningMPXDouglas, Pope38 min
May 30, 4:28 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXChippewa, Kandiyohi, Renville, Swift, Yellow Medicine47 min
May 30, 4:44 PM CDTTornado WarningMPXChippewa, Kandiyohi, Pope, Stearns, Swift46 min
May 30, 4:45 PM CDTTornado Warning Tornado observedConsiderable damage threatMPXDouglas, Todd45 min
May 30, 4:58 PM CDTSevere Thunderstorm WarningMPXRedwood, Renville, Yellow Medicine47 min
May 30, 5:06 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXBrown, Martin, Nicollet, Redwood, Renville, Sibley and 1 more39 min
May 30, 5:12 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Renville, Swift33 min
May 30, 5:17 PM CDTTornado WarningMPXMorrison, Todd43 min
May 30, 5:43 PM CDTSevere Thunderstorm WarningMPXBrown, McLeod, Nicollet, Sibley, Watonwan47 min
May 30, 5:53 PM CDTSpecial Weather StatementMPXStearns67 min
May 30, 6:08 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXCarver, Hennepin, McLeod, Nicollet, Sibley, Wright37 min
May 30, 6:17 PM CDTSevere Thunderstorm WarningMPXMcLeod, Meeker, Wright43 min
May 30, 6:17 PM CDTTornado WarningMPXCarver, McLeod, Wright28 min
May 30, 6:31 PM CDTTornado WarningMPXWright16 min
May 30, 6:41 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXAnoka, Benton, Hennepin, Isanti, Mille Lacs, Sherburne and 2 more34 min
May 30, 6:56 PM CDTSevere Thunderstorm WarningMPXLac qui Parle, Yellow Medicine30 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.